Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suggest treatment for anxiety with acute panic attacks

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hello Doctor, I am 41 years old and have a 13 year old kid. Post delivery, I have thyroid issues and have been taking thyronorm. My current dosage is 175 mcg.As my TSH levels went high to 21.34 , so my endocronolis has increased the dose to 175. For the last 9 years, I suffer from anxiety and panic attacks ( which are severe) initially i used to imme run to the hospital and get admitted, but offlate i realised its just no use. Everytime my ECG is done, which comes normal. Last year in march i got my Echo done which was normal too. But I am unable to come out of anxiety and these attacks. ( I do meditation, walks) keep my mind kool most of the times.My weight is 62kgs..Sometimes i take aplrax half a tablet before i sleep. The panic attacks are majorly in nights.. Now past one month, i have palpitations. Initaially they were severe, but slowly they have come down. I got ECG done, which came again normal. The paliptations are as if someone is knocking the door..thy just come on and off..sometimes i dnt have them full day, sometimes, evry haf hour i get a Thud beat...which is not painful at all...but its annoying.. what could be the reason ? Can you please help and guide. Do i need to take some test done, and should i go to a cardio for this..
Posted Sun, 9 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Rakesh Karanwal 16 minutes later
Brief Answer: Consult a Psychiatrist at the earliest. Detailed Answer: Hi Mrs. XXXXXXX Thanks for your query. I fully appreciate your concern regarding your chronic problem. I don't foresee any cardiac problem, as the palpitations are manifestation of acute anxiety / panic attacks. You need not worry unduly on this account, as anxiety + Acute Panic Reactions can easily be brought under control with long-term course of anti-anxiety drug + Atenolol/Metoprolol (a drug used for hypertension)- with, or without- an anti-depressant drug, under close medical supervision. The medication will be tapered off and eventually stopped, once you have been completely cured. You need not run around to different doctors or a cardiologist. Neither, do you require to undergo any tests, except for monitoring your thyroid status. The BEST course of action would be consult a Psychiatrist and apprise him of my opinion. I am certain that he will agree with me and prescribe suitable treatment as advised, in appropriate doses. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor